Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 206, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 10, 2003, 2:13 PM CDT for Henry County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 10, 2003, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 75 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
039
WUUS53 KEAX 101913
SVREAX
MOC083-102000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
212 PM CDT TUE JUN 10 2003
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 300 PM CDT
* AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR TIGHTWAD...OR 10 MILES WEST OF WARSAW...AND
MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OVER TRUMAN RESERVOIR BY 215 PM CDT.
WINDSOR BY 230 PM CDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3829 9377 3812 9361 3823 9354 3856 9352
3856 9368
$$
SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:52 AM CDT, 7 hours 21 minutes earlier.
Area forecast discussion, Jun 10, 6:52 AM CDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 652 AM CDT TUE JUN 10 2003 DID SOME MINOR REVISIONS TO THE FORECASTS. CONCERNED ABOUT FRONTAL BOUNDARY STILL NORTH OF FORECAST AREA. LITTLE CAP IN PLACE AND ALTHOUGH SEEING SOME STABILIZATION IN AIR MASS ACROSS NORTHERN MISSOURI IN WAKE OF OVERNIGHT MCS...EXPECT TO SEE SOME RECOVERY BY THE TIME THE BOUNDARY HAS ENTERED NORTHWEST MISSOURI BY 18Z. THUS WILL PULL CHANCES OF STORMS A LITTLE FURTHER NORTH. PC 330 AM... MAIN FORECAST CONCERNS IS WITH WHERE BOUNDARY WILL SET UP TODAY AND REDEVELOPMENT OF STORMS TO TAKE PLACE. THEN LOCATION OF MCS DEVELOPMENT TONIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY. ALSO THE EFFECT ON TEMPERATURES THESE MCS FEATURES WILL HAVE. IN THE SHORT TERM...CURRENT CONVECTION IS EXPECTED TO BE IN SOUTHERN HALF OF FORECAST AREA AT START OF DAY. THIS SHOULD LEAVE AN OUTFLOW BOUNDARY ACROSS SOUTHERN PART OF FORECAST AREA FOR THIS AFTERNOON...WITH STILL SOME SCATTERED THUNDERSTORMS POSSIBLE IN ITS VICINITY. ALSO EXPECTING MORE WIDESPREAD DEVELOPMENT INTO SOUTHWEST PART OF FORECAST AREA BY LATE IN THE DAY AS SHORT WAVE MOVING EAST ACROSS SOUTHERN KANSAS AND OKLAHOMA PROVIDES ADDITIONAL LIFT. MCS TONIGHT SHOULD MOVE THROUGH SOUTHERN MISSOURI...SO WILL KEEP CHANCES LOW IN NORTHERN PART OF FORECAST AREA. DURING THE DAY ON WEDNESDAY...MCS EXITS MISSOURI...THEN WILL HAVE TO WAIT FOR NEXT MCS TO MOVE OUT OF NORTHERN PLAINS WEDNESDAY NIGHT AS ANOTHER SHORT WAVE MOVES THROUGH IN THE NORTHERN STREAM. WILL LEAVE THUNDERSTORMS THROUGHOUT FORECAST AREA DURING DAY ON THURSDAY AS SURFACE FRONT ASSOCIATED WITH THE NORTHERN STREAM WAVE SETTLES ACROSS FORECAST AREA. FOR TODAY...SHOULD SEE MORE CLOUDINESS SOUTH WITH DYING MCS...SO EXPECT WARMER TEMPERATURES IN NORTHERN HALF OF FORECAST AREA. THEN ON WEDNESDAY...850 TEMPERATURES JUMP UP INTO THE 18 DEGREE RANGE. SHOULD BE WARM ACROSS MOST OF THE FORECAST AREA ALTHOUGH A LITTLE LINGERING CLOUDINESS IN SOUTHEAST PART MAY HOLD TEMPS DOWN A FEW DEGREES. WILL NOT MAKE ANY SIGNIFICANT CHANGES TO FORECAST BEYOND THURSDAY TIMEFRAME. PC 950 PM... AM MAKING SOME CHANGES TO EXPECTED WEATHER FOR TONIGHT/TUESDAY. BASED UPON CURRENT SATELLITE/RADAR TRENDS AND 00Z MESOETA RUN BEST BET FOR THUNDERSTORMS TONIGHT WILL BE ACROSS NORTHERN HALF OF MO. CORFIDI VECTORS/THICKNESS CONTOURS INDICATE CENTRAL/NORTHEAST NE WILL TRACK NORTHEAST AND MOVE INTO NORTHWEST/NORTH CENTRAL MO AFTER MIDNIGHT. ACTIVITY PROGGED TO REACH THE MO RIVER AROUND 12Z. WILL LOWER POPS OVER SOUTHWESTERN COUNTIES TO CHANCE CATEGORY. HAVE ALSO INCREASED POPS OVER SOUTHERN 1/3 CWA FOR 12Z-16Z TIME FRAME ACROSS FAR SOUTHERN COUNTIES TO ACCOUNT FOR MCS MOVING THROUGH. STILL EXPECT REGENERATION OF AFTERNOON CONVECTION ACROSS ALL BUT FAR NORTHWEST MO TOMORROW. MJ 349 PM... MAIN FORECAST CONCENTRATION IN THE SHORT TERM IS ON THUNDERSTORM ACTIVITY OVER THE NEXT FEW DAYS. EARLY AFTERNOON SATELLITE IMAGERY AND SURFACE OBSERVATIONS DEPICT A SHORTWAVE TROUGH TRACKING OVER THE NORTHERN PLAINS REGION...WITH AN ASSOCIATED/STRENGTHENING SURFACE LOW STRADDLING THE SOUTH DAKOTA-NEBRASKA BORDER. ALSO SEEING THE BEGINNING STAGES OF THUNDERSTORM DEVELOPMENT ON VISIBLE IMAGERY IN EASTERN NEBRASKA. EXPECT THIS ACTIVITY TO INCREASE THIS AFTERNOON AND EVENING AS THE CAP WEAKENS...REACHING THE NORTHWEST CORNER OF MISSOURI BETWEEN 02Z AND 04Z. THUNDERSTORM ACTIVITY WILL GRADUALLY SPREAD ACROSS THE REMAINDER OF THE FORECAST AREA...ESPECIALLY AFTER 06Z...WHEN A 50-60KT LOW LEVEL JET BECOMES A KEY PLAYER...AND ISENTROPIC LIFT IS SUBSEQUENTLY MAXIMIZED. EXPECT THE THUNDERSTORMS TO CONGEAL INTO A MESOSCALE CONVECTIVE SYSTEM AROUND/AFTER 06Z. ALTHOUGH LAPSE RATES AND ELEVATED CAPE VALUES ARE SUFFICIENT TO SUPPORT LARGE HAIL...THINK THE MAIN THREAT WILL BE HEAVY RAIN. THIS IS SUPPORTED BY AN ETA-PROGGED MOISTURE CONVERGENCE BULLSEYE ON THE 310K ISENTROPIC SURFACE FORECAST TO BE SITUATED ALONG THE INTERSTATE 70 CORRIDOR BETWEEN 06Z AND 12Z TUESDAY. THERE IS ADDITIONAL SUPPORT FOR HEAVY RAINFALL WITH PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES...850 DEWPOINTS AROUND 15 DEGREES CELSIUS...AND THE FACT THAT FLOW ALONG THE 310K ISENTROPIC SURFACE POINTS TOWARD AN AREA OF DIVERGENCE ASSOCIATED WITH THE ENTRANCE REGION OF THE UPPER LEVEL JET. EXPECT THE SYSTEM TO LOSE ITS OOMPH AS THE LOW LEVEL JET VEERS OFF TUESDAY MORNING...SO PRECIP SHOULD TAPER OFF BETWEEN 12Z AND 15Z. SHOULD THEN SEE A LATE MORNING/EARLY AFTERNOON BREAK IN THUNDERSTORMS. BUT IT WILL BE SHORT-LIVED...AS THE NEXT SEVERE THUNDERSTORM THREAT ARRIVES ON TUESDAY AFTERNOON...AS THE SURFACE COLD FRONT DRAPES ITSELF ACROSS THE FORECAST AREA. IN ADDITION...AN OUTFLOW BOUNDARY FROM THE MORNING CONVECTION WILL LIKELY PROVIDE AN ADDITIONAL FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT. ALTHOUGH THE ENVIRONMENT MAY INITIALLY BE CAPPED...CONVERGENCE ALONG SURFACE BOUNDARIES SHOULD ALLOW CONVECTION TO BE INITIATED. INITIALLY...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THEN THE LOW LEVEL JET WILL GET CRANKING AGAIN AFTER 00Z...QUITE LIKELY RESULTING IN THE FORMATION OF ANOTHER MCS...WITH THE THREAT OF HEAVY RAIN ON TUESDAY EVENING/NIGHT. SCHMIT NO MAJOR CHANGES HAVE BEEN MADE TO THE EXTENDED PORTION OF THE FORECAST. DETAILS REGARDING SHOWER AND THUNDERSTORM ACTIVITY CONTINUE TO BE SKETCHY...DUE TO THE UNCERTAINTIES ASSOCIATED WITH TIMING OF SHORTWAVES SPEEDING THROUGH THE MID/UPPER WESTERLY FLOW. THE POSITION OF THE FRONTAL BOUNDARY PROGGED TO BE DRAPED ACROSS THE CENTRAL CONUS AND/OR ANY LINGERING OUTFLOW BOUNDARIES WILL ALSO COMPLICATE THE FORECAST. SO...WILL MAINTAIN LOW CHANCE POPS THURSDAY THROUGH SUNDAY UNTIL CONFIDENCE IMPROVES. TEMP-WISE...READINGS ARE EXPECTED TO BE NEAR CLIMATOLOGICALLY NORMAL VALUES. NRR .EAX... KS...NONE. MO...NONE.
Hazardous weather outlook, Jun 10, 12:46 PM CDT, 1 hour 27 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1246 PM CDT TUE JUN 10 2003 ...SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL EXPECTED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL WILL BE POSSIBLE THIS AFTERNOON IN AREAS MAINLY SOUTH OF A LINE FROM THE KANSAS CITY METRO AREA...TO CARROLLTON...TO MACON MISSOURI...AND MAINLY SOUTH OF A LINE FROM PAOLA KANSAS TO MOBERLY MISSOURI THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE FORECAST FOR THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS APPEARS TO BE THE POTENTIAL FOR HEAVY RAIN. THEN ON FRIDAY AND SATURDAY...MORE THUNDERSTORMS WILL BE POSSIBLE. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE POTENTIAL FOR DAMAGING WINDS...HAIL...AND HEAVY RAIN...ESPECIALLY ON FRIDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT IN AREAS FROM KANSAS CITY TO MACON AND SOUTHWARD...AND AGAIN ON FRIDAY AND FRIDAY NIGHT ACROSS THE ENTIRE AREA. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. LS
In the hours before
Special weather statement, Jun 10, 11:10 AM CDT, 3 hours 3 minutes before
MOZ053-054-101615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1110 AM CDT TUE JUN 10 2003 SEVERE THUNDERSTORM WATCH NUMBER 503 HAS BEEN CANCELLED AS OF 1108 AM CDT TUESDAY MORNING. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORM WATCH INCLUDE... IN MISSOURI: BATES AND HENRY. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA.
Special weather statement, Jun 10, 1:25 PM CDT, 48 minutes before
KSZ057-060-103>105-MOZ021>025-028>033-037>040-043>046-053-054-110000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 125 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 504...IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BATES...CALDWELL...CARROLL...CASS...CHARITON...CLAY...CLINTON... COOPER...HENRY...HOWARD...JACKSON...JOHNSON...LAFAYETTE...LINN... LIVINGSTON...MACON...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. IN KANSAS: JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE... BUTLER...CHILLICOTHE...CLINTON...HARRISONVILLE...KANSAS CITY... MARSHALL...MOBERLY...OLATHE...PAOLA...SEDALIA AND WARRENSBURG. SF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:51 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 69 min |
| Jun 10, 3:59 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 61 min |
| Jun 10, 4:14 AM CDT | Severe Thunderstorm Warning | EAX | Pettis | 46 min |
| Jun 10, 2:00 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 45 min |
| Jun 10, 3:51 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 39 min |
| Jun 10, 5:46 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 59 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.